Wisconsin, 2013

Winter Storm in Wisconsin, January 30, 2013

January 30, 2013 · NWS GRB · 17 events in 17 counties and zones

A low pressure system developed along an Arctic front and moved northeast across northern Illinois. Snowfall across central and northeast Wisconsin was mostly in the 4 to 9 inch range, most of which fell in a 12-hour period.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A low pressure system developed along an Arctic front and moved northeast across northern Illinois. Snowfall across central and northeast Wisconsin was mostly in the 4 to 9 inch range, most of which fell in a 12-hour period.

The highest snowfall totals included 9.2 inches at Shawano (Shawano Co.) and near Big Falls (Waupaca Co.), 9.1 inches at Whiting (Portage Co.), 9.0 inches at Appleton (Outagamie Co.) and Suring (Oconto Co.), 8.9 inches near Omro (Winnebago Co.), 8.7 inches at Ephraim (Door Co.), 8.6 inches at Wisconsin Rapids (Wood Co.), 8.5 inches at Brillion (Calumet Co.) and Neenah (Winnebago Co.), and 8.3 inches at Green Bay (Brown Co.).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jan 29, 10:40 PM CST, 5 hours 20 minutes earlier.

Area forecast discussion, Jan 29, 10:40 PM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1040 PM CST TUE JAN 29 2013

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.UPDATE...RADAR AND SAT TRENDS ALONG WITH EARLY MODEL DATA SUGGESTS
A DELAYED START TO THE ACCUMULATING SNOW. WILL LEAVE THE CURRENT
START TIME AFTER MIDNIGHT...BUT LIKELY ACCUMULATION WILL BE TOWARD
MORNING FOR FAR NORTHEAST AND EASTERN WISCONSIN. NO CHANGES TO
GOING HEADLINE...BUT WILL MENTION A DELAYED TIMING IN THE NEXT
SUITE OF WARNINGS...STATEMENTS AND FORECASTS.

TDH
&&

.PREV DISCUSSION...ISSUED AT 751 PM CST TUE JAN 29 2013...

UPDATE...BACKED OFF ON THE PCPN MENTION FOR A GOOD PORTION OF
THE EVENING HOURS AS PER RADAR TRENDS. BEST SNOW GROWTH REGION
OVER FAR NORTHWEST WISCONSIN AT THIS TIME. SNOW ASSOCIATED WITH
UPPER JET DYNAMICS AND H850 LOW...STARTING TO GET ITS ACT
TOGETHER OVER SOUTHEAST NEBRASKA AND WILL SPREAD INTO WESTERN
IOWA THE NEXT FEW HOURS. NO SIGNIFICANT PLANS TO THE HEADLINES AT
THIS TIME. MAY ISSUE A SPS FOR A MORE DETAILED ARRIVAL TIMING IF
THE FAR NORTHEAST WILL BE DELAYED A BIT. ANTICIPATE THE SNOW TO
BEGIN TO MOVE INTO THE AREA AFTER MIDNIGHT AND BECOME MORE INTENSE
DURING THE MID TO LATE MORNING HOURS. ITS POSSIBLE THE WARNING
HEADLINE MAY NEED TO BE EXTENDED INTO THE EVENING HOURS OVER
PARTS OF EAST CENTRAL WISCONSIN DUE TO ONGOING SNOW AND WIND...BUT
WILL LET THE MID SHIFT ADJUST THAT IF NEED BE.

TDH

DISCUSSION ISSUED AT 527 PM CST TUE JAN 29 2013...

SHORT TERM...TNGT AND WED. FROM A TASTE OF SPRING BACK TO REALITY
OVER THE NEXT 24 HOURS AS AN ARCTIC BOUNDARY SLIDES THRU THE
REGION. THE MAIN POINT OF EMPHASIS IN THE SHORT-TERM TO BE SNOW
ACCUMULATIONS LATE TNGT THRU MOST OF WED AS AN OPEN GULF SENDS
PLENTY OF MOISTURE INTO THE GREAT LAKES.

THE 20Z MSAS SFC ANALYSIS SHOWED THE FIRST AREA OF LOW PRES NOW
OVER S-CNTRL ONTARIO WITH A CDFNT STRETCHED SWWD THRU E-CNTRL WI
INTO THE SRN PLAINS. A SECOND AREA OF LOW PRES WAS SITUATED OVER
THE SRN PLAINS AND HAS BEGUN MOVING NEWD ALONG THE CDFNT. RADAR
MOSAIC ALREADY PICKING UP ON THE NEXT SLUG OF PCPN PUSHING INTO WI
ALONG WITH A FEW LIGHTNING STRIKES.

THE CDFNT WL COMPLETE ITS PASSAGE THRU ERN WI BY EARLY EVENING
WITH LIGHT RAIN OVERSPREADING THE SE HALF OF THE FCST AREA.
FARTHER TO THE NORTH...COOLER AIR WL ALLOW FOR THE PCPN TO FALL AS
EITHER A MIX OR LIGHT SNOW. AS THE SECOND SFC LOW LIFTS NEWD TNGT
AND REACHES SRN LK MI BY 12Z WED...LOOK FOR THE PCPN TO GRADUALLY
TRANSITION TO ALL SNOW OVER ALL OF NE WI WITH ACCUMULATIONS
GENERALLY IN THE ONE-HALF TO TWO INCHES WITH THE HIGHER AMOUNTS
OVER CENTRAL WI. COLDER AIR FILTERING INTO THE REGION SHOULD SEND
MIN TEMPS DOWN INTO THE 20S.

THE STRENGTHENING AREA OF LOW PRES IS PROGGED TO MOVE ACROSS LWR
MI INTO SE ONTARIO ON WED. STRONG FORCING (FRONTOGENETICAL AND
Q-G) TO COINCIDE WITH THE PRIMARY DEFORMATION ZONE TO BRING
SIGNIFICANT LIFT TO THE SE HALF OF WI. EXPECT TO SEE A BAND OF
MODERATE TO HEAVY SNOW FALL GENERALLY ALONG AND EAST OF A LINE
FROM WISCONSIN RAPIDS TO WAUSAUKEE DURING THE MORNING BEFORE THE
SNOW BEGINS TO TAPER OFF IN THE AFTERNOON AS THE LOW PRES PULLS
AWAY. CURRENT THINKING IS FOR A SWATH OF 5 TO 9 INCHES OF
ACCUMULATION EAST OF THIS LINE...THUS HAVE ISSUED A WINTER STORM
WARNING FOR THESE LOCATIONS. FARTHER NORTH...LOOK FOR 3 TO 5
INCHES OF SNOW FROM MOSINEE TO FLORENCE WITH A WINTER WEATHER
ADVY. IN ADDITION TO THE SNOW...A TIGHTENING PRESSURE GRADIENT WL
BRING BLUSTERY CONDITIONS TO THE AREA WHICH WL CREATE BLOWING AND
DRIFTING OF THE NEW SNOW...ESPECIALLY ON EAST-WEST ROADWAYS. AS
CAA CONTS TO OVERSPREAD WI ON WED...LOOK FOR TEMPS TO STEADILY
FALL THRU THE DAY REACHING AROUND 10 ABOVE N-CNTRL TO AROUND 20
DEGS OVER E-CNTRL WI BY EVENING.

LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY...THE MAIN FCST
CONCERNS ARE MUCH COLDER TEMPERATURES AND LAKE EFFECT SNOW OVER
NC WI DURING THE MID TO LATE PART OF THIS WORK WEEK.

ARCTIC AIR WILL POUR INTO THE REGION EARLY IN THE PERIOD...WITH
H8 TEMPS DROPPING TO AROUND -20 TO -24 C BY THURSDAY/THURSDAY NGT.
MIN TEMPS WILL DROP TO -10 TO -16 F ACROSS THE WSTRN HALF OF THE
CWA THURSDAY NIGHT...AND TO AROUND -10 F OVER NC WI ON FRIDAY
NIGHT. VERY COLD WIND CHILLS ARE ALSO ANTICIPATED...WITH READINGS
OF -20 TO -35 F EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING.

THE COLD NW FLOW WILL ALSO LEAD TO NUMEROUS SNOW SHOWERS ACROSS
FAR NC WI...ESPECIALLY IN VILAS COUNTY ON WEDS NGT/THU. COULD
EASILY SEE 4-6 INCHES OF ACCUMULATION ACROSS NW VILAS COUNTY
DURING THAT 48 HOUR PERIOD. EXPECT THE LAKE EFFECT TO DIMINISH
ON THURSDAY NIGHT AS LOW-LEVEL WINDS BACK TO THE WEST-NORTHWEST...
THEN END AS A SFC RIDGE BUILDS IN ON FRIDAY.

EXPECT A MODERATION IN TEMPERATURES OVER THE WEEKEND...WITH
A RETURN TO NEAR NORMAL CONDITIONS BY SUNDAY.

A CLIPPER LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH THE
WSTRN GREAT LAKES REGION SOMETIME DURING THE SUNDAY NGT TO MONDAY
NGT PERIOD...BUT THE TIMING AND TRACK ARE NOT CONSISTENT BETWEEN
THE MEDIUM RANGE MODELS. THERE SHOULD BE A CHANCE OF LIGHT SNOW
SOMETIME DURING THIS PERIOD.
&&

.AVIATION...WIDESPREAD LIFR/IFR CIGS WILL INTO WEDNESDAY. MVFR
VSBYS MAINLY WILL BE CONFINED OVER EAST CENTRAL WISCONSIN WITH
PASSING MIX OF LIGHT RAIN/SNOW.  MVFR VSBYS WILL BECOME MORE
WIDESPREAD OVERNIGHT AS SNOW WORKS INTO THE REGION. WIDESPREAD
LIFR/IFR VSBYS DUE TO SNOW EXPECTED SOUTHEAST OF A LINE FROM TKV
TO IMT. MVFR VSBYS DUE TO LIGHT SNOW WILL BE CONFINED TO NORTH
CENTRAL WISCONSIN FURTHER NORTH OF THE PASSING LOW PRESSURE
SYSTEM. CONDITIONS WILL IMPROVE TO MVFR CIGS AND VFR VSBYS
WEDNESDAY EVENING FROM WEST TO EAST AS THE WINTER STORM SYSTEM
DEPARTS EAST.

TDH
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 PM CST WEDNESDAY FOR WIZ013-020>022-
031-035>040-045-048>050-073-074.

WINTER WEATHER ADVISORY UNTIL 6 PM CST WEDNESDAY FOR WIZ011-012-
018-019-030.

&&
Hazardous weather outlook, Jan 29, 3:22 PM CST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
322 PM CST TUE JAN 29 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-302130-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
322 PM CST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

RAIN IS EXPECTED TO CHANGE TO SNOW OVER ACROSS CENTRAL...NORTHEAST
AND EAST CENTRAL WISCONSIN LATER THIS EVENING AND OVERNIGHT. AN
INCH OR TWO OF ACCUMULATION IS EXPECTED FROM CENTRAL INTO NORTHEAST
WISCONSIN LATE TONIGHT...SO ROADS WILL BECOME SNOW COVERED AND
SLIPPERY BY DAYBREAK. SLICK ROADS AND REDUCED VISIBILITIES WILL
RESULT IN HAZARDOUS DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED ACROSS MUCH OF THE REGION
ON WEDNESDAY AS SIGNIFICANT SNOWFALL OCCURS. HEAVY SNOW IS
EXPECTED ACROSS PARTS OF CENTRAL...NORTHEAST AND EAST CENTRAL
WISCONSIN...WHERE TOTAL ACCUMULATIONS OF 5 TO 9 INCHES ARE
ANTICIPATED. A WINTER STORM WARNING IS IN EFFECT FOR CENTRAL...
NORTHEAST AND EAST CENTRAL WISCONSIN FROM MIDNIGHT TONIGHT THROUGH
6 PM WEDNESDAY.

ANOTHER SURGE OF ARCTIC AIR IS POISED TO IMPACT THE AREA FOR THE
LATTER HALF OF THE WEEK. SUB-ZERO LOW TEMPERATURES AND WIND CHILLS
OF 20 BELOW TO 35 BELOW ZERO ARE EXPECTED THURSDAY NIGHT INTO FRIDAY
MORNING. IN ADDITION TO THE VERY COLD TEMPERATURES...NORTHWEST
WINDS WILL BRING LAKE EFFECT SNOW SHOWERS INTO NORTH CENTRAL
WISCONSIN. TOTAL ACCUMULATIONS OF 5 TO 8 INCHES ARE POSSIBLE OVER
NORTHWEST VILAS COUNTY FROM WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY LATE TONIGHT AND WEDNESDAY.

LMZ521-522-541>543-302130-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
322 PM CST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

DENSE FOG WILL LINGER INTO THE EARLY EVENING HOURS...THEN IMPROVE
RAPIDLY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AK/TSK

In the hours before

Special weather statement, Jan 29, 10:40 PM CST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1040 PM CST TUE JAN 29 2013

WIZ020-031-035>038-045-048-300900-
MENOMINEE-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-WAUSHARA-
WINNEBAGO-
INCLUDING THE CITIES OF...KESHENA...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...WAUTOMA...OSHKOSH
1040 PM CST TUE JAN 29 2013

...WINTER STORM ARRIVING OVERNIGHT...

A DEVELOPING WINTER STORM SYSTEM OVER THE CENTRAL PLAINS WILL
TRACK OVER SOUTHERN WISCONSIN WEDNESDAY BEFORE MOVING INTO LOWER
MICHIGAN WEDNESDAY EVENING. A SWATH OF MODERATE TO HEAVY SNOW WILL
SPREAD OVER CENTRAL WISCONSIN. THE SNOW IS EXPECTED TO START EARLY
WEDNESDAY MORNING AND INCREASE IN COVERAGE AND INTENSITY BETWEEN 3
AM AND 6 AM AND CONTINUE FOR THE REMAINDER OF THE MORNING. LATER
WEDNESDAY MORNING INTO THE AFTERNOON...NORTHWEST WINDS INCREASING
TO 20 TO 30 MPH WILL PRODUCE BLOWING AND DRIFTING OF THE NEW SNOW.

A WINTER STORM WARNING HAS BEEN POSTED WITH 5 TO 9 INCHES OF NEW
SNOW EXPECTED. TRAVEL WILL BECOME TREACHEROUS BY THE MORNING
COMMUTE.

WIZ013-021-022-039-040-049-050-073-074-300900-
NORTHERN MARINETTE-NORTHERN OCONTO-DOOR-BROWN-KEWAUNEE-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...GREEN BAY...ALGOMA...
CHILTON...TWO RIVERS...CRIVITZ
1040 PM CST TUE JAN 29 2013

...WINTER STORM ARRIVING LATE TONIGHT...

A DEVELOPING WINTER STORM SYSTEM OVER THE CENTRAL PLAINS WILL
TRACK OVER SOUTHERN WISCONSIN WEDNESDAY BEFORE MOVING INTO LOWER
MICHIGAN WEDNESDAY EVENING. A SWATH OF MODERATE TO HEAVY SNOW WILL
SPREAD OVER EASTERN AND FAR NORTHEAST WISCONSIN. THE SNOW IS
EXPECTED TO START EARLY WEDNESDAY MORNING AND INCREASE IN COVERAGE
AND INTENSITY BY THE MORNING COMMUTE OR SHORTLY AFTER AND CONTINUE
FOR THE REMAINDER OF THE DAY. LATER WEDNESDAY MORNING AND INTO THE
AFTERNOON...NORTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS
TO 35 MPH WILL PRODUCE BLOWING AND DRIFTING OF THE NEW SNOW.

A WINTER STORM WARNING HAS BEEN POSTED WITH 5 TO 9 INCHES OF NEW
SNOW EXPECTED. TRAVEL WILL BECOME TREACHEROUS TOWARD THE MORNING
COMMUTE.

WIZ011-012-018-019-030-300900-
FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-
INCLUDING THE CITIES OF...CRANDON...TOMAHAWK...ANTIGO...WAUSAU
1040 PM CST TUE JAN 29 2013

...SNOW DEVELOPING OVERNIGHT...

A DEVELOPING WINTER STORM SYSTEM OVER THE CENTRAL PLAINS WILL
TRACK OVER SOUTHERN WISCONSIN WEDNESDAY BEFORE MOVING INTO LOWER
MICHIGAN WEDNESDAY EVENING. A SWATH OF MODERATE SNOW WILL SPREAD
OVER PARTS OF NORTH CENTRAL WISCONSIN. THE SNOW IS EXPECTED TO
START EARLY WEDNESDAY MORNING AND INCREASE IN COVERAGE AND
INTENSITY FOR THE MORNING COMMUTE AND CONTINUE FOR THE REMAINDER
OF THE DAY. LATER WEDNESDAY MORNING AND INTO THE AFTERNOON...NORTHWEST
WINDS INCREASING TO 15 TO 30 MPH WILL PRODUCE SOME BLOWING AND
DRIFTING OF THE NEW SNOW IN RURAL OPEN AREAS.

A WINTER WEATHER ADVISORY HAS BEEN POSTED WITH 3 TO 6 INCHES OF
NEW SNOW EXPECTED. TRAVEL WILL BECOME TREACHEROUS TOWARD THE
MORNING COMMUTE.

WIZ005-010-300900-
VILAS-ONEIDA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER
1040 PM CST TUE JAN 29 2013

...SNOW DEVELOPING OVERNIGHT...

A WINTER STORM SYSTEM OVER THE CENTRAL PLAINS WILL TRACK OVER
SOUTHERN WISCONSIN WEDNESDAY BEFORE MOVING INTO LOWER MICHIGAN
WEDNESDAY EVENING. A SWATH OF LIGHT TO MODERATE SNOW WILL SPREAD
OVER PARTS OF NORTH CENTRAL WISCONSIN. THE SNOW IS EXPECTED TO
START EARLY WEDNESDAY MORNING AND INCREASE IN COVERAGE FOR THE
MORNING COMMUTE AND CONTINUE FOR THE REMAINDER OF THE DAY.  BETWEEN
2 TO 4 INCHES OF NEW SNOW EXPECTED. ROADS WILL BECOMING SLIPPERY
WEDNESDAY.

COLDER AIR ARRIVING FOR THE REMAINDER OF THE WEEK WILL PRODUCE LAKE
EFFECT SNOW SHOWERS OVER FAR NORTH CENTRAL WISCONSIN.

TDH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 winter storm. Local standard time, as filed.

Winter Storm, Northern Marinette

When
January 30, 4:00 AM CST to 6:00 PM CST
Where
Northern Marinette forecast zone
Reported by
Unknown
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

Winter Storm, Door

When
January 30, 4:00 AM CST to 6:00 PM CST
Where
Door forecast zone
Reported by
COOP Observer
Coordinates
44.838, -87.358 (the zone’s center; the record gives no point)

Washington Island had 5.5 inches of snow through 454 PM.

Winter Storm, Calumet

When
January 30, 4:00 AM CST to 6:00 PM CST
Where
Calumet forecast zone
Reported by
Emergency Manager
Coordinates
44.082, -88.218 (the zone’s center; the record gives no point)

Chilton received 6.0 inches of snow through 550 PM.

Winter Storm, Manitowoc

When
January 30, 4:00 AM CST to 6:00 PM CST
Where
Manitowoc forecast zone
Reported by
Unknown
Coordinates
44.091, -87.700 (the zone’s center; the record gives no point)

Winter Storm, Southern Marinette

When
January 30, 4:00 AM CST to 6:00 PM CST
Where
Southern Marinette forecast zone
Reported by
Unknown
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

Winter Storm, Northern Oconto

When
January 30, 4:00 AM CST to 6:00 PM CST
Where
Northern Oconto forecast zone
Reported by
Unknown
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

Winter Storm, Southern Oconto

When
January 30, 4:00 AM CST to 6:00 PM CST
Where
Southern Oconto forecast zone
Reported by
Unknown
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

Winter Storm, Menominee

When
January 30, 4:00 AM CST to 6:00 PM CST
Where
Menominee forecast zone
Reported by
Unknown
Coordinates
45.004, -88.710 (the zone’s center; the record gives no point)

Winter Storm, Shawano

When
January 30, 4:00 AM CST to 6:00 PM CST
Where
Shawano forecast zone
Reported by
Trained Spotter
Coordinates
44.789, -88.765 (the zone’s center; the record gives no point)

Tigerton had 8.8 inches of snow from the storm through 853 PM.

Winter Storm, Waupaca

When
January 30, 4:00 AM CST to 6:00 PM CST
Where
Waupaca forecast zone
Reported by
Trained Spotter
Coordinates
44.470, -88.965 (the zone’s center; the record gives no point)

A spotter 4 miles northeast of Iola had 9.0 inches of snow through 600 PM.

Winter Storm, Outagamie

When
January 30, 4:00 AM CST to 6:00 PM CST
Where
Outagamie forecast zone
Reported by
Trained Spotter
Coordinates
44.416, -88.465 (the zone’s center; the record gives no point)

Snowfall through 800 PM was 8.3 inches 2 miles northeast of Darboy.

Winter Storm, Brown

When
January 30, 4:00 AM CST to 6:00 PM CST
Where
Brown forecast zone
Reported by
Official NWS Observations
Coordinates
44.474, -87.993 (the zone’s center; the record gives no point)

Snowfall through 600 PM was 7.9 inches at the National Weather Service Office.

Winter Storm, Winnebago

When
January 30, 4:00 AM CST to 6:00 PM CST
Where
Winnebago forecast zone
Reported by
Trained Spotter
Coordinates
44.069, -88.645 (the zone’s center; the record gives no point)

A spotter in Neenah measured 9.0 inches of snow as of 820 PM.

Winter Storm, Wood

When
January 30, 4:00 AM CST to 6:00 PM CST
Where
Wood forecast zone
Reported by
Unknown
Coordinates
44.455, -90.042 (the zone’s center; the record gives no point)

Winter Storm, Portage

When
January 30, 4:00 AM CST to 6:00 PM CST
Where
Portage forecast zone
Reported by
COOP Observer
Coordinates
44.476, -89.501 (the zone’s center; the record gives no point)

Plover received 8.3 inches of snow through 845 PM.

Winter Storm, Waushara

When
January 30, 4:00 AM CST to 6:00 PM CST
Where
Waushara forecast zone
Reported by
Unknown
Coordinates
44.113, -89.243 (the zone’s center; the record gives no point)

Winter Storm, Kewaunee

When
January 30, 4:00 AM CST to 6:00 PM CST
Where
Kewaunee forecast zone
Reported by
Unknown
Coordinates
44.483, -87.514 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2013Every state in 2013This day in weather historyWarnings in Wisconsin, January 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 423135, 423136, 423137, 423138, 423139, 423140, 423141, 423142, 423143, 423144, 423145, 423146, 423147, 423148, 423149, 423150, 423154.